Skip to Content

Minoxidil - please tell me side effects of this madicine?

Responses (1)

Rajive Goel 7 Mar 2012

Some minoxidil side effects are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
Swelling in the face, hands, legs, ankles, or feet; A sudden, unexplained ; Weight gain; Rapid heart rate; Problems breathing (especially when lying down); Chest pain, or pain radiating to the neck, arm, or shoulder area; Extreme dizziness, lightheadedness, or fainting; Feelings of tingling or numbness in the hands, feet, or face; An increase in hair loss that continues for longer than two weeks; Persistent or severe scalp irritation or redness;

Signs of an allergic reaction, such as: An unexplained rash; Hives; Itching; Swelling of the mouth or throat; Wheezing; Difficulty breathing.

The most common minoxidil side effects are local irritation to the application site (the scalp), including: A dry, flaky, and itchy scalp; A red, irritated scalp.

Additionally, some people may experience an increase in hair loss at the beginning of treatment. This is a temporary side effect that should resolve within a couple of weeks.

Unwanted facial hair growth may occur in some people who use this medication. Although this side effect is rare, it is more likely to occur in people who touch their face after applying the medication and in women who use minoxidil 5% products (which are approved for men only), instead of the 2% products.

Hope the info helps? Take care, best wishes!

hk26643 25 May 2012

ive been on it since August of 2011,after reading about the side effects was very worried about taking it! But i the only thing i really notice is a slight rapid heartbeat after applying it and then lying on my stomach trying to go to sleep.But really as long as you know whats causing it ,it doesnt bother much then! And yes it is working for me... i had (3) hair transplants and it keeps the hair in the growing mode (that the only reason for ME using it) since the hair is transplanted... from back of head) it wont fall out when i stop using it.

waffle32 27 Jan 2015

Hi i been using monixidil for three weeks i noticed the heart rate at the start but i dont anymore but i hv slight like muscle pain in my chest it is deff linked to the drug went to doc and got my blood pressure all was good should i stop the drug as of the chest pain i reallly dont want to as only started it and at the shadeing part?

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions